Question 29 1 out of 1 points A patient has been hospitalized for treatment of

Question 29 1 out of 1 points a patient has been

This preview shows page 8 - 9 out of 9 pages.

Question 29 1 out of 1 points A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms? Response Feedback : Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal
Image of page 8
symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms. Question 30 1 out of 1 points A nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug? Response Feedback : The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose.
Image of page 9

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Benzodiazepine, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes